Is it Safe to Experiment with a Xanax High?

Is it Safe to Experiment with a Xanax High?

748
0
SHARE

The answer to this question is “no,” it is not safe to experiment with a medication such as Xanax, especially if your goal is to get high from it.

Here’s why.

Drugs such as Xanax, or Valium, or Librium, or Klonipin, or Ativan are all in the same family of drugs. They work on the nervous system in the body and what they do is they depress the nervous system.
Now keep in mind that alcohol also depresses the body but in a different way. And although alcohol works differently from these drugs some of the outcomes are the same. This is why it can be so dangerous to combine a drug like Xanax with alcohol. More on that in a moment.

But first, you need to realize that when you abuse a drug such as Xanax you are training your body to respond a certain way. In other words, whenever we put a drug or a substance into our bodies, the human body simply does whatever it can to adapt to that new substance. It simply attempts to deal with the new drug that has been introduced and then adapt to it.

So in the case of Xanax addiction, the body is being depressed by this drug, over and over again, and it has to figure out how to cope with this new situation. So what the body will do in this case is that it will produce extra adrenaline. Why?

It is simply adapting. You are putting Xanax into your body in large quantities, over and over again, and you are slowing your nervous system way down, probably to levels that are very dangerous. The body is responding to that by attempting to equalize, so it produces extra adrenaline. It fights back against this depressant. It simply tries to adapt and keep up. You abuse more Xanax, the body produces more adrenaline. It is just trying to keep you functional.

So imagine what will happen to the person who is abusing Xanax when you suddenly remove the drug entirely. The person runs out of Xanax or they end up in jail or they can no longer get a supply of the substance. Suddenly their body is thrown into overdrive because they have trained it to produce all of this extra adrenaline. This is why many people have seizures when they go cold turkey off of substances such as Xanax or alcohol. Their drug of abuse depresses the nervous system, so their body has been conditioned to fight back and to stimulate the nervous system with extra adrenaline production. If you remove the depressant substance in a cold turkey manner then suddenly the body is going to be overstimulated. Seizures or even death can result.

Now combine this risk with the fact that anyone can simply ingest too much Xanax and go into a coma and die from it, and you have yourself a fairly dangerous substance to be playing around with. I do not recommend it to anyone.

Furthermore, the potential for alcohol combining with Xanax is very prevalent. The combination of two depressants such as this is especially deadly. Do not think of alcohol combined with Xanax as “one plus one equals two.” Think of the combination as “one plus one equals four.” The effect of combining the two is very, very dangerous because their effects seem to multiply and build on each other.

What typically happens is that an alcoholic will attempt to stop drinking on their own, without any help or medical supervision. I do not recommend this, but happens constantly. The alcoholic will quit the booze and they will realize that they are filled with anxiety as a result. All along, they have really been self medicating with alcohol and using it to mask their anxiety.

Such a person will then go to their doctor for a routine physical. In an attempt to appear somewhat responsible, the alcoholic or heavy drinker will sober up a day or two before the big doctor appointment. They want to appear healthy and normal, right? So they lay off the sauce for a moment. And when they do, their anxiety increases.

So they talk to the doctor, and the doctor asks them if they drink. They tend to lie about this or the amount of drinking that they do. There are many different reasons that someone would minimize during a conversation with their doctor, but make no mistake, nearly everyone does this.

So the doctor hears that they drink very little and that they have some significant anxiety symptoms. What is a good doctor to do in this situation? They will generally prescribe Xanax or a similar medication.

The patient will then go home and eventually they will be taking the anxiety medication while they are also drinking. That may not happen immediately and it also may not happen intentionally but eventually it will happen. And when it does, what that person has really done is to create a new baseline for their own body. The new baseline is “a lot of alcoholic beverages mixed with Xanax.” And remember, the body has no choice but to try to respond and adapt to that new baseline. So it goes ahead and produces more and more adrenaline in order to keep the body at equilibrium.

This is a recipe for disaster. Take away the pills and the alcohol and suddenly your extremely depressed system is going to have way too much adrenaline pumping through it. Again, seizures are a common outcome from this, which come with a huge set of risks and complications themselves. In some cases the person can even die from this transition.

Hallucinations are common as well during this type of withdrawal. Coming off of one depressant substance by itself can be very bad, but coming off of both alcohol and Xanax at the same time can be downright fatal. Do not experiment with this by yourself or try to fix the problem yourself. You must seek out a medical detoxification center. If you are already shaking visibly from withdrawal you should go straight to the emergency room. If you have not yet stopped abusing depressants then you should call up a treatment center and try to arrange for inpatient treatment.

At a medical detox center there will be nurses who can help you get through the withdrawal symptoms. They will do so under the direction of a doctor who will make sure that your body does not swing too far out of equilibrium. Navigating this delicate balance on your own, without medical supervision, can result in serious complications or even death. Ask for help and go to treatment if you are in this situation!